| Model Number |
LSMU0800616 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/26/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of device is expected.The investigation is currently in progress.Not returned.
Event or Problem Description
It was reported that the device could not be advanced through the sheath.While in preparation for a stent deployment procedure, the stent allegedly would not advance through the sheath.Reportedly, a competitor's device was used to complete the procedure.There was no reported patient contact.
Additional Manufacturer Narrative
It was reported that the device could not be advanced through the sheath.While in preparation for a stent deployment procedure, the stent allegedly would not advance through the sheath.Reportedly, a competitor's device was used to complete the procedure.There was no reported patient contact.The lot history records could not be reviewed as the lot number was unknown.The device was not returned for evaluation.The result of the investigation is inconclusive as no sample returned for evaluation.Based upon the available information a definitive root cause has not been determined.It is unknown if patient factors, handling or procedural techniques may have contributed to the reported event.Based on analysis performed no additional action is required at this time.Note: while the current confirmed calculated rate for this failure mode is 0.06% (last 24 months) and is hence higher than the predicted rate of 0.02% the rate is decreasing since the process improvement (action from capa) was introduced into production on the 17th sept 16.The current rate from sept 16 to aug 17 is 0.016%.This figure is lower than the predicted rate of 0.02%.This calculation is based on 12 months of sales which is less than the required 24 months.The ifu states: a device description implant: the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from 316l stainless steel, encapsulated between two layers of eptfe.Indication for use: the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use: site access and preparation using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent advance the endovascular system over the guidewire into the introducer sheath.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.(b)(4).